Categories
Uncategorized

Acute interstitial nephritis

A rapidly developing inflammation that occurs within the interstitium.

Most cases caused by an acute allergic reaction to a medication, including antibiotics and nonsteroidal anti-inflammatory drugs (NSAIDs) such as: Cephatholin cimetidine, cyclosporine, ibuprofen, methicillin and penicillin, and protein pump inhibitors.

Linked with certain infections and diseases such as Legionella pneumophila, collagen vascular diseases, streptococcal infections, and transplant rejection.

Associated with infections, autoimmune and or allergic diseases and malignancies.

Symptoms often include fever, rash, and generalized aches and pains.

Definitive diagnosis requires a kidney biopsy, which reveals inflammation of the renal interstitium.

Urinalysis often reveals eosinophils, and eosinophilia may be present.

All medications believed to be responsible for the inflammation must be discontinued.

With significant renal impairment, treatment with steroids typically is required for 2 to 3 months.

Leave a Reply

Your email address will not be published. Required fields are marked *